Jump to content

could you help me again - pleural effusion, Iressa,radiation


LindaMRG

Recommended Posts

Hello Friends,

My father had pain in his right side the other night (he is in the hospital); so they did an xray and saw some fluid. (Only in right lung; left lung is clear) He was given lasix in his IV. The next day they said it was gone from one area but there was still some. They were going to give it one more day and if it was still there they would drain it. My question is this: Is this a good sign that the lasix got rid of most of it? Does that mean its not cancerous? Can you build up fluid from time to time with lung cancer and it not be cancerous?

Does fluid stop you from having radiation?

He will begin Iressa soon. I feel like I will be waiting for him to get the rash. Can you have success without getting the rash or side effects?

Thank you for any help you can give me with these questions and any prayers you can send up for him.

Link to comment
Share on other sites

Hi Linda,

My mom was recently in the hospital and had a lot of fluid around both her lungs...she needed an oxygen mask to even breath. She received Lasix over a period of about 3 days and it slowly went away, although there is a little fluid still around the right lung where the cancer is present. There wasn't cancer in the fluid and from what I was reading about Pleural Effusion there are other causes besides cancer to make fluid build up around the lungs. I don't know the answer on receiving radiation or not. Also, my mom is on Iressa and I too am wondering if it can be successful without any rash. Her oncologist told us that a rash is a good thing, so of course I am a bit worried since she hasn't developed one. She goes in next week for a CT scan to find out if it is working.

I will be praying for you and your dad. I will let you know if I find out anything more about Iressa.

Blessings,

Andrea

Link to comment
Share on other sites

I'm not so sure about the rash indicating that Iressa is working, because when my father was on it, he had all the side effect, rash, diarreah, etc. and it didn't work for him. I hope your father has great success with the Iressa, with or without the rash! Linda, my father's name is Matthew also.

Link to comment
Share on other sites

I am not sure about the rash either. I did a search on "incidence of rash"

iressa responders

One said there was a higher incidence of rash in responders. Another one

said the incidence of rash is similar in responders and all patients.

This one says more people with rashes had a response; but it also said

people without rashes had a response

It seems just because he does not have a rash, it does not mean there will be no response.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.